I just found out that yet another bi-product of this addiction has taken another. A good friend of mine's daughter just died due to acetaminaphen overdose! I think this is the biggest epidemic for almost anyone taking pain medication with Tylenol in it. I used to think Dr.'s were punishing me by giving me 5/500 hydrocodones and would often throw them away or CWE them because of all of the Tylenol.
Basically, my friends daughter had been taking/steeling 10/500 hydrocodones from her parents and taking them daily for a few days. She went to a party and injested 5,500 mg's of Acet and drank heavily. She went home and was sick but they thought she was feeling the effects of the alcohol and the next day was seemingly fine. The third day she was violently ill and was taken to the ER where 28 hours later died at the age of 17......I get so sick and tired of hearing these stories, especially when it hits so close to home. My buddy said it was gut wrenching to watch his daughter go through that kind of death. If you don't know, your liver basically shuts down and excreets toxic chemicals that whipe out the rest of the organs starting with the kidney's.
I did not post this to make people cry, feel bad for my friend, but to simply educate and so EVERYONE on this site can educate people around them, especially kids! Bottom line, Aceto kills in high doses....Aceto kills with long term high dose, Aceto kills when mixed with alcohol even at a lower dose over time. I often read posts from people asking how close they can push the limit of Tylenol when taking pills and it makes me sick watching how people reply that are not doctor's.....I am also not a doctor but have educated myself in regards to Tylenol and below is a quick summary of what you can count on......
If you are an averaged sized, non drinker, with a healthy liver you can have 4,000 mg's per 24 hours.....Can you take more if you don't drink and are healthy....Maybe, but everyone's bodies are different! Chemistry, weight, genetic's all play a roll in what the liver can handle. You should limit your single dose to 1,000 mg's as well.
If you drink....Cut the 4,000 down to 2,000 and that is if you drink occassionally......YOU SHOULD NOT DRINK IF YOU ARE TAKING ACETAMINOPHEN REGULARLY!!!!
If you do take close to the daily allowance of Aceto (4,000 mg's) then make sure you take it with food, drink plenty of water daily, take vitamin C, Milk Thistle, and St. John's Wart on a regular basis. If you are on long term pain management then ask for non-Aceto pain pills! If you drink, ask for non-tylenol pain pills.
The bottom line is everyone is different and the 4,000 mg amount is a level that is based upon the low average of the people that have experienced liver toxicity due to Tylenol. All I ask is that you tell your kids, tell your kids friends, beg your school districts to educate their students about Aceto even if they brand you as a chicken little.....EDUCATION saves lives and there is NO REASON to loose a 17 year old child to such a stupid and preventable tragedy.....I am done with my soap box moment and thank you in advance for your support and dedication to saving lives!!!! God bless!!!
Wow that is terrible to here. I am so sorry and I will pray for your friends family. I know just how dangerous apap can be I once overdosed from taking T3's which are tylnol w/codeine and passed out on a balcony and almost fell over on the 6th floor. I hit my head on the way down and my friends carried me into the shower. I came too and puked for a few hours but luckily got most of it out of me before it did too much damage. I was not however drinking and realize now if I had been I would have most likely died. Its terrible that pharma companies put this junk in as a way of preventing people from abusing them yet they are going to do it anyway. Its very dangerous and many people are snorting them which puts holes in your lungs and can cause many other problems. There has got to be something else that they can put in the pills as a preventative from abuse.
Again im sorry to hear about your friends daughter and I hope her family can get the word across to young people how dangerous this stuff really is.
Dear Lord, What a tragedy and profound loss. Thanks for reminding us about the dangers of acetaminophen . While using, we are more focused on the other effects of the narcotic's and forget that tylenol and such are just as toxic. Spreading the word......
I don't take tylenol for this reason. I also don't give my kids' children's tylenol. We use Motrin, Ibuprofin, Alieve, etc. I'm sorry for your friend's loss and for yours as well. I will definitely spread the word and let people I know who do take tylenol the dangers of it.
The Milk Thistle and the other natural supplements that I mentioned are a combination of very powerful anit-oxidents and clensing agents for the liver. I sware by the milk thistle and even after almost 9 months sober, I still take it. Nothing will prevent Aceto toxicity if you take too much per day or at a time but these supplements really help the liver flush out the rest of the toxins that our bodies are subject to over the course of the day. Drinking lots of water and eating when taking the pills can help dilute the Tylenol as well. Your liver uses a chemical that the name of escapes me at the moment that is used to process and filter out the Tylenol and alcohol and if that substance is all used up then that is when liver damage usually occurs. That is why giving your liver a break every once in a while is key to not doing long term damage. Many say that long term daily intake of 4,000 mg or close to it is worse than an occassional high dose and that is due to the livers ability to maintain filtering chemicals.
Basically, the best policy is to not take pills period and this is the best way but I feel as though you have to be realistic and know that people on this site are still using and or know people around them that are using opiates that contain Tylenol and if we cannot help them get sober, we can atleast help them stay alive and educate them about the dangers of Acetaminophen liver toxicity! Well, I wish you the best and if you even know someone that is taking prescription pain meds that have a legitimate use and are not abusing them, tell them to talk to their Dr. about switching to a non-Tylenol based pain killer.....In many ways, their life depends upon it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.